Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2001, 7:15 AM CDT for Clark County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 7:15 AM CDT (12:15 UTC)
- Expired
- Jun 18, 2001, 8:15 AM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Clark County, WI
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:41 AM CDT | Hail 1.75 | Neillsville, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WUUS53 KARX 181215 SVRLSE WIC019-181315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 715 AM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN CENTRAL WISCONSIN * UNTIL 815 AM CDT * AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL OVER HUMBIRD...OR ABOUT 15 MILES WEST OF NEILLSVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR NEILLSVILLE AT 740 AM CDT... NEAR LOYAL AT 800 AM CDT... LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:33 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 3:33 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED. NATIONAL WEATHER SERVICE LA CROSSE WI 333 AM CDT MON JUN 18 2001 ...MAIN FORECAST PROBLEM IS CONVECTION THIS MORNING AND AGAIN TONIGHT... SURFACE ANALYSIS SHOWS SEVERAL BOUNDARIES ACROSS THE REGION...MANY OF WHICH CONTINUE TO SUPPORT ELEVATED CONVECTION. MAIN COMPLEX CURRENTLY ACROSS NORTHEAST IOWA/SOUTHWEST WISCONSIN IS MOVING TO THE EAST. THREAT EVOLVING FROM HAIL TO HEAVY RAIN. IT IS EXITING TO THE EAST...SO DO NOT ANTICIPATE ANY FLOODING AT THIS TIME...UNLESS BACK BUILDING OCCURS. UPON LATEST ANALYSIS...STORMS SEEM TO BE EXITING...THEREFORE WILL HOLD OFF ON FLASH FLOOD WATCH. LOCAL COMPLEX SHOULD DECAY THIS MORNING AFTER SUNRISE. COMPLEX OVER THE DAKOTAS SHOULD MOVE EAST AND MOVE INTO SOUTHWEST MINNESOTA EARLY THIS MORNING. THIS COMPLEX SHOULD MOVE INTO THE SOUTHEAST MINNESOTA ZONES WHILE IT WEAKENS. BY EARLY AFTERNOON...THE STORMS SHOULD BE GONE...GIVING WAY TO CAPPING INVERSION IN BEHIND THE WARM FRONT AS IT MOVES NORTH. THIS WILL ALLOW GUSTY SOUTHWEST WINDS AND WARM TEMPERATURES TO MOVE INTO THE FORECAST AREA. WILL GO WELL ABOVE GUIDANCE GIVEN THE MIXING EXPECTED AND 850 MB TEMPERATURES IN THE MID 20S. BY MID-AFTERNOON...WARM FRONT SHOULD BE NEAR KRGK-KISW. NORTH OF THIS BOUNDARY...SHOWERS AND THUNDERSTORMS MAY PERSIST ALL DAY DUE TO PERSISTENT MOISTURE TRANSPORT. HODOGRAPHS ACROSS THE FORECAST AREA SHOULD EXHIBIT A GRADUAL CURVING STRONG SPEED SHEARING ATMOSPHERE. ALSO...STRONG INSTABILITY WILL EXIST WITH MUCAPES APPROACHING 5000 J/KG. WITH THE CAP IN PLACE...COLD FRONT WILL APPROACH THE FORECAST AREA THIS EVENING. ONCE STORM INITIATION OCCURS...STORMS WILL INTENSIFY RAPIDLY...BECOMING SUPERCELLULAR. SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING WIND AND TORNADOES. EXPECT A HANDFUL OF SUPERCELLS THIS EVENING...BECOMING MORE WIDESPREAD ONCE THE CAP WEAKENS...MAINLY AFTER DARK. CONVECTION WILL MOVE THROUGH THE FORECAST AREA TONIGHT ALONG THE ADVANCING COLD FRONT. COOLER AIR WILL MOVE INTO THE REGION...WITH NO PRECIPITATION EXPECTED FOR THE REMAINDER OF THE SHORT RANGE PERIOD. COORDINATED WITH MPX/DMX/DVN/MKX/GRB. .LSE...NONE'. KRC
In the hours before
Special weather statement, Jun 18, 4:11 AM CDT, 3 hours 4 minutes before
IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061-
181000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 AM CDT MON JUN 18 2001
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES:
IN MINNESOTA
FILLMORE...MOWER...DODGE...WINONA...HOUSTON AND OLMSTED
IN WISCONSIN
VERNON...ADAMS...GRANT...LA CROSSE...RICHLAND...CRAWFORD...
MONROE AND JUNEAU
IN IOWA
CHICKASAW...FLOYD...WINNESHIEK...CLAYTON...FAYETTE...HOWARD...
ALLAMAKEE AND MITCHELL
INCLUDING THE CITIES OF...WEST UNION...WAUKON...VIROQUA...
ROCHESTER...RICHLAND CENTER...PRESTON...PRAIRIE DU CHIEN...OSAGE...
NEW HAMPTON...MAUSTON...MANTORVILLE...LANSING...LANCASTER...LA
CROSSE...LA CRESCENT...GUTTENBERG...ELKADER...DODGE CENTER...
DECORAH...CRESCO...CHARLES CITY...CALEDONIA AND AUSTIN
THE CLUSTER OF THUNDERSTORMS WHICH PROMPTED THIS WATCH HAS MOVED
EAST OF THE AREA...THEREFORE...SEVERE THUNDERSTORM WATCH NUMBER 440
HAS BEEN CANCELLED FOR THE AFOREMENTIONED COUNTIES IN SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN.
BOYNELocal storm report, Jun 18, 6:04 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0600 AM HOLMEN WI 0.75 INCH HAIL
06/18/01 LA CROSSE REPORTED BY NWS EMPLOYEE
KRCSpecial weather statement, Jun 18, 6:16 AM CDT, 59 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-182300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 616 AM CDT MON JUN 18 2001 HAZARD - MODERATE RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL... DAMAGING WIND AND ISOLATED TORNADOES. TIMING - TODAY AND TONIGHT. LOCATION - ALL OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. DISCUSSION - A WARM FRONT ACROSS IOWA THIS MORNING WILL MOVE NORTHEAST TODAY. BY AFTERNOON...THIS BOUNDARY IS EXPECTED TO EXTEND FROM RED WING TO BLACK RIVER FALLS. NORTH OF THIS BOUNDARY... THUNDERSTORMS CAN BE EXPECTED FOR MUCH OF THE DAY. SOME OF THESE MAY BE SEVERE. SOUTH OF IT...THE ATMOSPHERE WILL BECOME VERY UNSTABLE THROUGHOUT THE DAY. LATE THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP ACROSS MINNESOTA AND WILL RAPIDLY BECOME SEVERE...MOVING INTO THE OUTLOOK AREA. SPOTTER INFORMATION - SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WILL ESPECIALLY BE NEEDED TONIGHT. KRC
Local storm report, Jun 18, 7:08 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED.
NATIONAL WEATHER SERVICE LA CROSSE WI
708 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCyATION....
0706 AM OSSEO WI 0.75 INCH HAIL
06/18/01 TREMPEALEAU REPORTED BY DISPATCH
KRCThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:02 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 58 min |
| Jun 17, 8:37 PM CDT | Tornado Warning | ARX | Buffalo | 53 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 49 min |
| Jun 17, 9:08 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 67 min |
| Jun 17, 9:15 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 60 min |
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 60 min |
| Jun 17, 9:36 PM CDT | Flash Flood Warning | ARX | Buffalo | 3 hr |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 65 min |
| Jun 17, 10:07 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 53 min |
| Jun 17, 10:32 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 58 min |
| Jun 17, 10:47 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 58 min |
| Jun 17, 11:14 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 61 min |
| Jun 17, 11:28 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 32 min |
| Jun 17, 11:31 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 59 min |
| Jun 18, 1:19 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 56 min |
| Jun 18, 1:35 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 55 min |
| Jun 18, 4:35 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 55 min |
| Jun 18, 6:03 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 57 min |
| Jun 18, 6:06 AM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 54 min |
| Jun 18, 6:50 AM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 20 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.